Manipal Journal of Medical Sciences
We report the case of an 11-year-old girl, who presented with weakness of legs for 20 days at presentation. The symptoms started soon after the initiation of sodium valproate for generalized seizures. The patient was found to have carnitine deficiency. Majority of the reports suggest that valproate induced myopathy occurs months after the onset of treatment. We report this case where the myopathy developed within days of onset of treatment with valproate. This may have been the reason why the patient showed no changes in EMG. The patient also showed no significant risk factor for the predisposition to the carnitine deficiency secondary to valproic acid therapy. No other complication of the carnitine deficiency was noted in our patient
Mittal, Saumya H.; Pai, Shivananda; ZK, Misri; and Pai, Rohith
"Valproate induced myopathy-a different presentation of an uncommon condition,"
Manipal Journal of Medical Sciences: Vol. 3:
2, Article 9.
Available at: https://impressions.manipal.edu/mjms/vol3/iss2/9